It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Graham on December 03, 1999 at 08:52:08:

In Reply to: Unusual seizures posted by diane on December 02, 1999 at 13:28:07:

: My son was diagnosed with epilepsy when he was 4 1/2, over 2 years ago. His seizures consisted of his jaw clenching and drool. He would remain standing, could walk, could call out my name between his clenched teeth. He went on Tegretol and the seizures were controlled for awhile. We have been dealing with this ongoing problem for a bit over a year now....when he begins to have seizures again, most likely being breakthrough seizures from either outgrowing the dosage or the medication no longer controlling, he has the seizures only when asleep. They can happen as frequently as every 3 to 4 minutes. The duration may last less than 10 seconds. Sometimes he wakes, sometimes he doesn't. He is currently on Lamictal and tegretol XR. Lamictal did control it along however at a higher dose, my son's hands would tremble. At lower doses of both meds, his hands are much better.

: Does anyone have any experience with the same type of seizures? Any input is appreciated. Please email me.

Diane,

I have not had direct experience such as you have described with your son.

However, I too experienced severe (very) shaking when I was on Epilium(Depakote) as well as significant weight gain and I have had different experinces with other drugs having tried some 6 to control my epilepsy.

I am now on 2000mgs of Tegreto controlled release as well as Lamictal.

From my experience although there are some common side effects from commonly used drugs every one can and will react diffently. Hence shaking is a side effect I have experinced. So too is weight gain, bleeding gums, severe toxicity and drunkeness (ataxia) such that I could not stand up and very severe insomnia. All this has lead me to the conclusion that it becomes necessary to try all drugs until you find one that suits your son inasmuch as it stabilises him and the side effects are minimal. This might take some time.

I would also caution you that although the brochures with the drugs list common side effects and, although the neurologist might say that the side effects your son experiences can not be attributed to a particular drug his personal side effects can indeed be attributed to the drug in use. Such is the case with me as the side effefcts are not the commonly listed side effects and I have had to abandon some drugs and try others.

Drug useage for control of epilespy is experincial and I wish you all the best as you explore drugs to find the most satisfactory

Follow Ups

All times are GMT -7. The time now is 01:34 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!